Bayesian quantile regression methods

Tony Lancaster, Sung Jae Jun

Research output: Contribution to journalArticle

49 Scopus citations

Abstract

This paper is a study of the application of Bayesian exponentially tilted empirical likelihood to inference about quantile regressions. In the case of simple quantiles we show the exact form for the likelihood implied by this method and compare it with the Bayesian bootstrap and with Jeffreys' method. For regression quantiles we derive the asymptotic form of the posterior density. We also examine Markov chain Monte Carlo simulations with a proposal density formed from an overdispersed version of the limiting normal density. We show that the algorithm works well even in models with an endogenous regressor when the instruments are not too weak.

Original languageEnglish (US)
Pages (from-to)287-307
Number of pages21
JournalJournal of Applied Econometrics
Volume25
Issue number2
DOIs
StatePublished - Mar 1 2010

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Social Sciences (miscellaneous)
  • Economics and Econometrics

Cite this